MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-5-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that according to the instructions for use (ifu), coil detach did not become in the blood vessel.It was determined the product could not be used, and the procedure was completed with no issue by using another coil.There was no patient injury reported with the event.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), clarified the coil would not detach inside the vessel.Medtronic products were then used to complete the procedure with no issues.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation, device returned - additional information h6.Evaluation codes - additional information, device evaluation h10.Additional manufacturer narrative - additional information, device evaluation as received, the concerto coil returned with implant coil still attached to the pushwire.The instant detacher used during the event was not returned.No damages or irregularities were found with the introducer sheath.Blood was found within the introducer sheath.The actuator interface was securely attached to the coupler tube.There was no evidence of mechanical detachment using an instant detacher at this location.The break indicator was found intact.There was no evidence of manual detachment at this location.The concerto pushwie was found bent from the proximal end.The concerto implant coil was found damaged within the introducer sheath.The concerto coil was advanced out of the introducer sheath against resistance.The coin was found present and still against the lumen stop with the shield coil present and intact.The implant coil was still attached to the pushwire.The implant coil was confirmed damaged.An in-house instant detacher was then used for detachment testing.The concerto implant coil was successfully detached on the first attempt with no issues found.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached, however, the cause could not be determined.In addition, the failure could not be replicated as the device detached with no issues using an in-house instant detacher.The pushwire was found bent and the implant coil was found damage, indicative of advancing the device against resistance or high patient vessel tortuosity.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10089405
Report Number2029214-2020-00487
Device Sequence Number2379743
Product Code KRD
UDI-Device Identifier00847536013520
UDI-Public00847536013520
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot NumberA825142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer05/27/2020
08/01/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/09/2020
08/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1